I had a subtotal abdominal hysterectomy three weeks ago. I still have my ovaries and cervix. My surgeon told me that some women experience spotting for several months post-op during what would have been the time of their menses. This bleeding is from a "tongue" of endometrial tissue that sometimes remains in the cervix even after cauterization. If this does happen to me, will it render me a niddah?
Thank you for your question.
Since bleeding could continue from endometrial tissue, vaginal bleeding will render you niddah unless it can be shown to be from elsewhere, such as a lesion that is seen in the vaginal canal.
We strongly suggest the preventative measures of wearing colored underwear and avoiding looking at toilet paper at all times when you are not niddah, and reading our article on ketamim to get an idea what to do when experiencing ketamim.
We wish you refuah shleimah.
This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases.
If you have further questions or comments about this email, please click here to Ask the Yoetzet.
The Nishmat Women's Health and Halacha is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefitted from the service, and wish to enable us to help others, click here to donate.